Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 309, NWS Indianapolis, IN

September 3, 2011Johnson County, Marion County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 3, 2011, 5:28 PM EDT for Johnson County, Marion County, Indiana. It was in force for 47 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2011, 5:28 PM EDT (21:28 UTC)
Expired
Sep 3, 2011, 6:15 PM EDT
In force
47 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Johnson County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 12 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 5:34 PM EDTHAIL 0.254 W Southport, INACCOMPANIED BY 40 MPH WINDS...LOCATED AT STATE ROAD 37 AND BANTA
Sep 3, 5:35 PM EDTTSTM WND DMG7 Sw Indianapolis, INSEVERAL TREES AND LIMBS DOWNED ALONG MANN ROAD BETWEEN MILLS AND THOMPSON ROADS. ADJACENT CORN FIELD ALSO HAD NUMEROUS STALKS BLOWN OVER.
Sep 3, 5:45 PM EDTTSTM WND DMG1 Sw Indianapolis, INLARGE TREE FELL ON A RESIDENCE. THE ROOF IS SAGGING. TIME ESTIMATED.
Sep 3, 5:55 PM EDTTSTM WND DMG2 N Indianapolis, INPARTS OF A TREE DOWNED ON A VEHICLE NEAR 22ND AND COLLEGE AVE JUST NORTH OF DOWNTOWN.
Sep 3, 6:00 PM EDTTSTM WND DMG5 Ne Indianapolis, INSEVERAL TREE LIMBS DOWNED NEAR THE INTERSECTION OF MILLERSVILLE ROAD AND 42ND STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2038 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WUUS53 KIND 032128
SVRIND
INC081-097-032215-
/O.NEW.KIND.SV.W.0309.110903T2128Z-110903T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
528 PM EDT SAT SEP 3 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JOHNSON COUNTY IN CENTRAL INDIANA...
  MARION COUNTY IN CENTRAL INDIANA...

* UNTIL 615 PM EDT

* AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF SOUTHPORT...OR
  11 MILES SOUTHWEST OF INDIANAPOLIS...AND MOVING NORTHEAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  INDIANAPOLIS...
  SOUTHPORT...
  BEECH GROVE...
  SPEEDWAY...
  INDIANAPOLIS INT'L AIRPORT...
  HOMECROFT...
  MONUMENT CIRCLE...
  WYNNEDALE...
  SPRING HILL...
  WARREN PARK...
  INDIANA STATE FAIRGROUNDS...
  ROCKY RIPPLE...
  CROWS NEST...
  NORTH CROWS NEST...
  BROAD RIPPLE...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 103 AND 121.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 70 AND 92.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 73 AND 93.

THOSE ATTENDING THE RIBFEST ARE IN THE PATH
OF THIS STORM AND SHOULD PREPARE FOR DANGEROUS WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3986 8595 3983 8595 3953 8619 3956 8625
      3963 8625 3963 8633 3988 8625
TIME...MOT...LOC 2128Z 209DEG 21KT 3965 8623
WIND...HAIL 60MPH <.75IN

$$

CP
4 follow-up statements
516 
WWUS53 KIND 032136
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
536 PM EDT SAT SEP 3 2011

INC081-097-032215-
/O.CON.KIND.SV.W.0309.000000T0000Z-110903T2215Z/
JOHNSON-MARION-
536 PM EDT SAT SEP 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JOHNSON AND MARION COUNTIES UNTIL 615 PM EDT...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 5 MILES WEST OF SOUTHPORT...OR 9
MILES SOUTHWEST OF INDIANAPOLIS...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  INDIANAPOLIS...BEECH GROVE...SPEEDWAY...HOMECROFT...MONUMENT
  CIRCLE...WYNNEDALE...SPRING HILL...WARREN PARK...INDIANA STATE
  FAIRGROUNDS...ROCKY RIPPLE...CROWS NEST...NORTH CROWS NEST AND
  BROAD RIPPLE.

THOSE ATTENDING OUTDOOR EVENTS IN AND AROUND DOWNTOWN INDIANAPOLIS 
ARE IN THE PATH OF THIS STORM AND SHOULD PREPARE FOR DANGEROUS 
WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3986 8595 3983 8595 3962 8615 3956 8625
      3963 8625 3963 8633 3988 8625
TIME...MOT...LOC 2136Z 209DEG 21KT 3969 8620
WIND...HAIL 60MPH <.75IN

$$

RYAN
873 
WWUS53 KIND 032143
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
543 PM EDT SAT SEP 3 2011

INC081-032152-
/O.CAN.KIND.SV.W.0309.000000T0000Z-110903T2215Z/
JOHNSON-
543 PM EDT SAT SEP 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JOHNSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3986 8595 3983 8595 3966 8611 3967 8621
      3968 8627 3988 8625
TIME...MOT...LOC 2142Z 209DEG 21KT 3972 8618

$$

INC097-032215-
/O.CON.KIND.SV.W.0309.000000T0000Z-110903T2215Z/
MARION-
543 PM EDT SAT SEP 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MARION
COUNTY UNTIL 615 PM EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF INDIANAPOLIS...
MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  INDIANAPOLIS...BEECH GROVE...SPEEDWAY...MONUMENT CIRCLE...
  WYNNEDALE...SPRING HILL...WARREN PARK...INDIANA STATE
  FAIRGROUNDS...ROCKY RIPPLE...CROWS NEST...NORTH CROWS NEST AND
  BROAD RIPPLE.

THOSE ATTENDING OUTDOOR EVENTS IN AND NEAR DOWNTOWN INDIANAPOLIS ARE 
IN THE PATH OF THIS STORM AND SHOULD PREPARE FOR DANGEROUS WEATHER 
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD. REMEMBER...WHEN THUNDER 
ROARS GO INDOORS.

&&

LAT...LON 3986 8595 3983 8595 3966 8611 3967 8621
      3968 8627 3988 8625
TIME...MOT...LOC 2142Z 209DEG 21KT 3972 8618
WIND...HAIL 60MPH <.75IN

$$

RYAN
988 
WWUS53 KIND 032152
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
552 PM EDT SAT SEP 3 2011

INC097-032215-
/O.CON.KIND.SV.W.0309.000000T0000Z-110903T2215Z/
MARION-
552 PM EDT SAT SEP 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MARION
COUNTY UNTIL 615 PM EDT...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH.  THIS STORM WAS LOCATED NEAR DOWNTOWN INDIANAPOLIS...MOVING 
NORTHEAST AT 25 MPH. THE STORM HAS WEAKENED...BUT MAY STILL PRODUCE 
WIND GUSTS TO NEAR 60 MPH ALONG THE LEADING EDGE OF THE OUTFLOW 
PRECEDING THE RAIN. 

LOCATIONS IMPACTED INCLUDE...
  WYNNEDALE...SPRING HILL...WARREN PARK...INDIANA STATE
  FAIRGROUNDS...ROCKY RIPPLE...CROWS NEST...NORTH CROWS NEST AND
  BROAD RIPPLE.

THOSE ATTENDING OUTDOOR EVENTS IN AND AROUND DOWNTOWN INDIANAPOLIS 
NORTHEAST TOWARDS BROAD RIPPLE AND LAWRENCE ARE IN THE PATH OF THIS 
STORM  AND SHOULD PREPARE FOR DANGEROUS WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD. REMEMBER...WHEN THUNDER 
ROARS GO INDOORS.

&&

LAT...LON 3986 8595 3983 8595 3966 8611 3970 8616
      3974 8619 3988 8625
TIME...MOT...LOC 2150Z 209DEG 21KT 3977 8613
WIND...HAIL 60MPH <.75IN

$$

RYAN
391 
WWUS53 KIND 032210
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
610 PM EDT SAT SEP 3 2011

INC097-032218-
/O.EXP.KIND.SV.W.0309.000000T0000Z-110903T2215Z/
MARION-
610 PM EDT SAT SEP 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARION COUNTY WILL 
EXPIRE AT 615 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.  HOWEVER GUSTY WINDS TO 45 MPH AND DANGEROUS 
LIGHTNING ARE STILL LIKELY WITH THIS THUNDERSTORM. REMEMBER...WHEN 
THUNDER ROARS GO INDOORS.

LAT...LON 3986 8595 3983 8595 3966 8611 3970 8616
      3974 8619 3988 8625
TIME...MOT...LOC 2208Z 209DEG 21KT 3986 8606

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 4:37 PM EDT, 51 minutes earlier.

Area forecast discussion, Sep 3, 4:37 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
437 PM EDT SAT SEP 3 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

A COLD FRONT WILL SLIDE SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT
BRINGING THUNDERSTORM CHANCES AND COOLER AIR. THE THUNDERSTORMS WILL
BE ENDING SUNDAY NIGHT. LABOR DAY WILL COOL AND DRY. THEN...THE
REMNANTS OF TROPICAL STORM LEE WILL LIFT NORTHEAST AND PROVIDE
SHOWER CHANCES BY MIDWEEK. LATE IN THE WEEK...THUNDERSTORMS WILL BE
POSSIBLE AS WELL. TEMPERATURES WILL MOSTLY BE IN THE 70S FOR
AFTERNOON HIGHS.

&&

.NEAR TERM /TONIGHT/...

MAIN CHALLENGE TO THE NEAR TERM WILL BE TIMING OF COVERAGE OF
THUNDERSTORMS ACROSS THE FORECAST AREA AS A COLD FRONT SLIDES
SOUTHEAST ACROSS CENTRAL INDIANA OVERNIGHT.

COMPLEX SURFACE PATTERN THIS AFTERNOON WITH A STATIONARY FROM THE
CENTRAL PLAINS TO NEAR THE MICHIGAN AND INDIANA BORDER.
MEANWHILE...ANOTHER FRONTAL SYSTEM WAS FROM THE UPPER MIDWEST TO THE
CENTRAL PLAINS AND IS EXPECTED TO BE THE DOMINATE SYSTEM THAT WILL
SLIDE ACROSS CENTRAL INDIANA OVERNIGHT. REGIONAL RADAR INDICATED
NUMEROUS THUNDERSTORMS ACROSS NORTHERN ILLINOIS...IOWA AND SOUTHWEST
ACROSS KANSAS SANDWICHED BETWEEN THE TWO FRONTS.

MODELS PRETTY CLOSE ON EVOLUTION OF THE SURFACE PATTERN AS THEY HAVE
THE DOMINATE CURRENTLY TRAILING COLD FRONT ACROSS NORTHWESTERN
INDIANA BY 06Z TONIGHT AND JUST TO THE SOUTH OF THE FORECAST AREA BY
12Z SUNDAY. MODELS ALSO AGREE ON RIBBON OF DEEPER MOISTURE TRAILING
THE COLD FRONT. BASED ON THAT...WILL GO LOWER THAN THE HIGH NAM POPS
TONIGHT BUT NOT QUITE AS LOW AS THE GFS MOS. THIS TRANSLATES TO GOOD
CHANCE POPS NORTHWEST AND CHANCE ELSEWHERE. PLENTY OF INSTABILITY
FOR THUNDER TONIGHT. MEANWHILE...STRONG UPPER TROUGH DIGGING SOUTH
FROM THE NORTHERN PLAINS TO THE WESTERN GREAT LAKES BY 12Z SUNDAY
WILL HELP INCREASE THE SHEAR ENOUGH ACROSS OUR NORTHWEST FORECAST
FOR POTENTIAL A SEVERE THUNDERSTORM OR TWO WITH DAMAGING WINDS AND
LARGE THE MAIN THREATS PER SPC DAY 1 OUTLOOK.

MOS LOW TEMPERATURES CLOSE AND LOOK OK.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

FOCUS FOR THE SHORT TERM WILL BE THUNDERSTORM COVERAGE AND WHEN TO
PULL POPS ALONG WITH TEMPERATURES AS CANADIAN HIGH PRESSURE BUILDS
IN BEHIND THE COLD FRONT.

MODELS ALL IN DECENT AGREEMENT ON DEEPER MOISTURE ACROSS CENTRAL
INDIANA ON SUNDAY IN THE WAKE OF THE COLD FRONT THAT IS EXPECTED TO
SLIDE SLOWLY SOUTHEAST ACROSS KENTUCKY DURING THE AFTERNOON.
MEANWHILE...STRONG UPPER TROUGH TO SWING THROUGH MONDAY BUT SHOULD
NOT BE AS STRONG AS THE OUTLIER 12Z NAM...SO LEANED MORE HEAVILY ON
A MIX OF THE OTHER MODELS. AT ANY RATE...BEST CHANCE OF
THUNDERSTORMS SHOULD BE DURING THE MORNING HOURS ON SUNDAY AND
DECREASING FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON AND
FINALLY ENDING FROM NORTHWEST TO SOUTHEAST OVERNIGHT SUNDAY NIGHT.
THEN...HIGH PRESSURE WILL BUILD IN ON MONDAY AND TUESDAY ALLOWING
FOR DRY BUT COOL WEATHER WITH TEMPERATURES BELOW NORMAL WHICH WILL
BE QUITE A CHANGE FROM WHAT WE HAVE BEEN EXPERIENCING. MODELS
CONSISTENT IN KEEPING THE REMNANTS OF LEE TO OUR SOUTH AND EAST
UNTIL MIDWEEK.

FOR NOW...WILL GO WITH GFS MOS FOR TEMPERATURES WHICH IS NOT QUITE
AS COOL AS THE NAM.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

GFS HAS COME INTO LINE WITH THE ECMWF IN REGARD TO TRACK OF TROPICAL
STORM LEE/S REMNANTS.  AT THIS TIME...MODELS ARE SHOWING THE PRECIP
JUST SKIRTING THE SOUTHERN AND EASTERN PORTIONS OF CENTRAL INDIANA
AT THE BEGINNING OF THE EXTENDED PERIOD.  HOWEVER...IT APPEARS THAT
THE AFOREMENTIONED LOW RETROGRADES BACK TO THE WEST ON FRIDAY AND
SATURDAY...POSSIBLE BRINGING PRECIP FURTHER INTO CENTRAL INDIANA.
CURRENT THINKING IS THAT IT/S PATH IS GOING TO DEPEND HEAVILY ON
WHAT HURRICANE KATIA DOES AS IT WORKS ITS WAY UP THE ATLANTIC. AS A
RESULT...CONTINUED TO BE CONSERVATIVE WITH POPS...ONLY GOING WITH
CHANCE POPS AT THE VERY HIGHEST FOR NOW ACROSS THE EASTERN PORTIONS
OF FORECAST AREA.  TEMPS THROUGH THE PERIOD WILL BE CLOSE TO NORMAL
WITH HIGHS IN THE 70S AND LOWS IN THE 50S...GENERALLY STUCK WITH
GUIDANCE.

&&

.AVIATION /DISCUSSION FOR THE 032100 TAF UPDATE/...

SCATTERED POP UP THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL INDIANA
OVER THE LAST HOUR. HAVE ADDED CB AND VCTS TO ALL SITES THROUGH
SUNSET AS THESE ARE DIURNAL IN NATURE WITH A LITTLE HELP FROM A WEAK
CONVERGENT BOUNDARY ACROSS THE AREA. BASED ON THE GENERALLY SLOW
NORTH-NORTHEAST MOVEMENT OF THE CELLS HAVE ALSO ADDED TEMPO THUNDER
GROUPS TO ALL SITES BUT KIND...WHICH AT THIS TIME LOOKS LIKE IT MAY
AVOID THUNDER OVERHEAD WITH DEVELOPMENT JUST EAST AND ANOTHER AREA
FURTHER WEST.

A COLD FRONT IS PROGGED TO MOVE ACROSS THE REGION TONIGHT. TIMING
WILL HAVE TO BE ADJUSTED SOMEWHAT OVER THE NEXT FEW TAF
ISSUANCES...BUT CURRENT THINKING IS THAT SHOWERS AND THUNDERSTORMS
WITH THE FRONT WILL START MOVING INTO TAF SITES AFTER MIDNIGHT. FOR
NOW...WENT WITH VCSH DURING THE OVERNIGHT HOURS. CONDITIONS WILL
GRADUALLY DECREASE THROUGH THE COURSE OF THE NIGHT WITH MVFR LIKELY
BY DAYBREAK.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....TDUD
AVIATION...TDUD/CP
Hazardous weather outlook, Sep 3, 3:15 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 PM EDT SAT SEP 3 2011

INZ021-028-029-035-043-041000-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-
315 PM EDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN SEVERE
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. BRIEF HEAVY RAIN
AND DEADLY CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH ANY
THUNDERSTORM.

TEMPERATURES WILL BE IN THE 90S THROUGH 7 PM EDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY. A FEW STRONG STORMS ARE
POSSIBLE...WITH GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ030-031-036>038-044-051-041000-
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-PARKE-VIGO-
315 PM EDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. SOME
OF THE STORMS MAY BE STRONG...WITH GUSTY WINDS...SMALL HAIL...AND
BRIEF HEAVY RAIN. DEADLY CLOUD TO GROUND LIGHTNING IS POSSIBLE
WITH ANY THUNDERSTORM.

TEMPERATURES WILL BE IN THE 90S THROUGH 7 PM EDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY. A FEW STRONG STORMS ARE
POSSIBLE...WITH GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN.
DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ039>042-045>049-052>057-060>065-067>072-041000-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
315 PM EDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. SOME
OF THE STORMS MAY BE STRONG...WITH GUSTY WINDS...SMALL HAIL...AND
BRIEF HEAVY RAIN. DEADLY CLOUD TO GROUND LIGHTNING IS POSSIBLE
WITH ANY THUNDERSTORM.

TEMPERATURES WILL BE IN THE 90S THROUGH 7 PM EDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AND SUNDAY NIGHT. A FEW STRONG
STORMS ARE POSSIBLE...WITH GUSTY WINDS...SMALL HAIL...AND BRIEF
HEAVY RAIN. DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE AREA
THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Special weather statement, Sep 3, 4:59 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
459 PM EDT SAT SEP 3 2011

INZ048-049-032130-
HANCOCK-HENRY-
459 PM EDT SAT SEP 3 2011

...STRONG THUNDERSTORM ADVISORY FOR EASTERN HANCOCK AND SOUTHWESTERN
HENRY COUNTIES UNTIL 530 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF GREENFIELD...OR 16 MILES
SOUTH OF ANDERSON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
SHIRLEY AROUND 505 PM EDT...
KENNARD AROUND 515 PM EDT...
GREENSBORO AROUND 520 PM EDT...
CADIZ AND SPICELAND AROUND 525 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. REMEMBER...WHEN THUNDER ROARS GO INDOORS.

&&

LAT...LON 3978 8558 3978 8563 3976 8563 3973 8571
      3989 8577 3995 8559 3995 8558 3999 8547
      3985 8541
TIME...MOT...LOC 2058Z 244DEG 17KT 3987 8563

RYAN
Local storm report, Sep 3, 5:03 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
503 PM EDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND GST     5 SW BLOOMINGTON        39.12N 86.59W
09/03/2011  M59 MPH          MONROE             IN   ASOS

&&

CP
Local storm report, Sep 3, 5:05 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
505 PM EDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     5 S MARTINSVILLE        39.35N 86.42W
09/03/2011                   MORGAN             IN   FIRE DEPT/RESCUE

            AT GODSEY AND STATE ROAD 37...POWER LINES AND A FEW TREES
            DOWN...AT LEAST ONE FOOT IN DIAMETER

&&

CP
Special weather statement, Sep 3, 5:12 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
512 PM EDT SAT SEP 3 2011

INZ046-047-054-055-032200-
HENDRICKS-JOHNSON-MARION-MORGAN-
512 PM EDT SAT SEP 3 2011

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
AN AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS NEAR MOORESVILLE...OR
18 MILES SOUTHWEST OF INDIANAPOLIS...AND MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH MAY PRECEDE THESE THUNDERSTORMS...ESPECIALLY
ACROSS NORTHERN MORGAN...NORTHWEST JOHNSON AND SOUTHWEST MARION
COUNTIES.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND AN MAY KNOCK DOWN SMALL TREE BRANCHES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. REMEMBER...WHEN
THUNDER ROARS GO INDOORS.

RYAN
Special weather statement, Sep 3, 5:20 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
520 PM EDT SAT SEP 3 2011

INZ047-054-055-032200-
JOHNSON-MARION-MORGAN-
520 PM EDT SAT SEP 3 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN JOHNSON...MARION AND
NORTHEASTERN MORGAN COUNTIES UNTIL 600 PM EDT...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF MOORESVILLE...OR 14 MILES
SOUTHWEST OF INDIANAPOLIS...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING...BRIEF HEAVY RAIN AND HAIL TO ONE HALF
INCH.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. REMEMBER...WHEN THUNDER ROARS GO INDOORS.

&&

LAT...LON 3952 8620 3958 8642 3963 8640 3963 8633
      3977 8633 3986 8629 3985 8597
TIME...MOT...LOC 2119Z 209DEG 21KT 3962 8626

RYAN
Special weather statement, Sep 3, 5:22 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
522 PM EDT SAT SEP 3 2011

INZ055-056-032145-
JOHNSON-SHELBY-
522 PM EDT SAT SEP 3 2011

...STRONG THUNDERSTORM ADVISORY FOR EASTERN JOHNSON AND NORTHERN
SHELBY COUNTIES UNTIL 545 PM EDT...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF FRANKLIN...OR 10 MILES WEST
OF SHELBYVILLE...MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED JUST EAST OF FRANKLIN AND ALSO MOVING
NORTHEAST AROUND 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FAIRLAND...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. WHEN THUNDER ROARS...GO INDOORS.

&&

LAT...LON 3957 8571 3941 8604 3955 8614 3964 8598
      3964 8596 3965 8595 3970 8587 3970 8583
TIME...MOT...LOC 2121Z 236DEG 17KT 3958 8592

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 4:17 PM EDTSpecial Weather StatementINDDelaware43 min
Sep 3, 4:54 PM EDTSpecial Weather StatementINDMonroe36 min
Sep 3, 4:59 PM EDTSpecial Weather StatementINDHancock31 min
Sep 3, 5:20 PM EDTSpecial Weather StatementINDMarion40 min
Sep 3, 5:22 PM EDTSpecial Weather StatementINDJohnson23 min
Sep 3, 5:57 PM EDTSpecial Weather StatementINDShelby48 min
Sep 3, 6:05 PM EDTSpecial Weather StatementINDHancock25 min
Sep 3, 6:07 PM EDTSpecial Weather StatementINDMadison23 min
Sep 3, 6:18 PM EDTSpecial Weather StatementINDFountain42 min
Sep 3, 6:25 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke36 min
Sep 3, 6:31 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Madison44 min
Sep 3, 6:39 PM EDTSpecial Weather StatementINDMadison36 min
Sep 3, 6:50 PM EDTSevere Thunderstorm WarningINDHamilton, Madison25 min
Sep 3, 7:15 PM EDTSevere Thunderstorm WarningINDDelaware, Madison24 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.